MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD OPTICHAMBER DIAMOND; HOLDING CHAMBERS, DIRECT PATIENT INTERFACE

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD OPTICHAMBER DIAMOND; HOLDING CHAMBERS, DIRECT PATIENT INTERFACE
Model Number 1098214
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The optichamber diamond is available with three mask sizes - small, medium and large.Instructions for use supplied with the device states 'recommended patient population: optichamber diamond with small litetouch mask: 0 to 18 months.Optichamber diamond with medium mask: 1 to 5 years.Optichamber diamond with large litetouch mask: 5 years +.' as the device is restricted to sale by or on the order of a physician or licensed healthcare professional, it is expected that the patient be assessed for adequate fit prior to use, and appropriate mask selected.Device is not life sustaining/ supporting.No other complaints received relating to recommended sizing issues.
 
Event or Problem Description
Patient caregiver reported that the (b)(6) patient was admitted to hospital overnight due to use of an optichamber diamond valved holding chamber device with a small litetouch mask that was too small for the patient, and therefore patient did not get the medication needed.Patient was discharged with a larger mask.Caregiver states her daughter is doing fine now.

Brand Name
OPTICHAMBER DIAMOND
Common Device Name
HOLDING CHAMBERS, DIRECT PATIENT INTERFACE
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD
chichester business park
city fields way, tangmere
chichester, PO202 FT
UK  PO202FT
MDR Report Key7057130
Report Number9681154-2017-00020
Device Sequence Number16645356
Product Code NVP
UDI-Device Identifier00383730000336
UDI-Public00383730000336
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1098214
Device Catalogue Number1098214
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Initial Report FDA Received Date11/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age8 MO